May 06, 2021
At 7 months old, the participant had his first seizure. He started taking phenobarbital and did not have additional seizures until age 5.
While weaning off of phenobarbital at age 5-6, the participant began experiencing lower extremity pain and uncontrollable movements. He restarted phenobarbital; however, his symptoms continued to progress. He became unable to walk due to uncontrollable movements in his lower extremities. The participant was eventually admitted to the hospital and phenobarbital was discontinued. He began taking Keppra following a seizure during this hospital admission and his seizures have been well controlled since.
The participant was later noted to have involuntary jerky movements on the left side of his body (hemiballismus) with involuntary muscle contractions (dystonia). These symptoms improved with the use of Sinemet, although he continued to experience episodes of pain and inability to walk. The participant’s abnormal movements appear to be episodic, as they are not present while he is sleeping and worsen when he tries to remain still.
Developmentally, the participant has a history of mild global developmental delay. He currently has an individualized education program (IEP) in place and receives several therapies through his school.
Clinicians and researchers have identified the following de novo genetic change to be causing the participant’s symptoms.
If this participant sounds like you or someone you know, please contact us!
The information provided here is based on individual patient experiences. This information is not meant to substitute for advice of a qualified health care provider. Please do not use this information to diagnose or develop a treatment plan for a health problem or disease without consulting a qualified health care provider.
Any mention of products or services is not meant as a recommendation of the products or services. Please discuss any options with a qualified health care provider.
Developments in medical research may impact the information that appears here. No assurance can be given that the information in this site will include the most recent findings or developments.
The use of any information provided on this site is solely at your own risk.